Creatinine is a by-product of creatine, a component of muscle. Physicians check creatinine levels to determine how the kidney's are functioning. If creatinine is high, it means the kidneys are not functioning properly.
Certain drugs can also cause creatinine levels to rise.
Other People Are Reading
Several chemotherapy drugs like Cisplatin, Carbplatin, Carmustine, Mitomycin and Methotrexate may cause kidney damage and produce elevated creatinine levels. Patients receiving these drugs must have labs drawn prior to administration to check their creatinine levels to make sure that their kidneys can handle the drugs.
Antibiotics such as Amphotercin B, Gentamycin and Vancomycin can also cause damage to the kidneys and raise creatinine levels.
Angiotensin Converting Enzyme Inhibitors (ACE)
ACE inhibitors are typically given to patients after heart attacks because they enlarge the blood vessels of the heart and lower blood pressure. Some patients with impaired kidney function, such as narrowing of the arterial vessels in the kidneys, should not take ACE Inhibitors because they can further damage the kidneys and raise creatinine levels.
NSAIDS (non-steroidal anti-inflammatory Drugs)
Pain relievers such as motrin (ibuprofen), aspirin, and naproxen can cause side effects such as kidney failure. Because of this side effect they are listed a possible causes of increased creatinine levels.
Diuretics such as furosemide (Lasix) can cause creatinine levels to increase. According to an article on medscape.com, long-term use of diuretics can cause the kidney's to work overtime trying to compensate and the result is an increase in sodium resorption which can further lead to elevated creatinine levels.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for